Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Paxil Withdrawel

Posted by Erin on December 7, 1999, at 19:24:29

I'm an 18-year old female, fresh(wo)man in college. I was diagnosed with depression about, eh, a year and a half - two years ago, but suffered for about a year before that. When I was first diagnosed, I was immediately put in prozac. My father is on all kinds of drugs for his depression/other disorders, including a "psychotic episode" as they like ot call it, and my mother is as well. So this wasn't anything terribly unexpected. Well, the prozac wasn't doing much for me, i still felt good-for-nothing, so they put me on paxil...AMAZING!!! I've been taking it for about 10-12 months, and i'm doing pretty good, except for the occasional crying fit. Unfortunately, nobody wanted to tell me about the side effects of Paxil, and actually found out one on a tv program, moivating me to research others. WOW! I've been blaming my weight gain (about 50-60 lbs in 6 months) to my boyfriend being at boot camp and other military stuff, but we're both at the same school now, so that isn't it. I just found out about 2-3 weeks ago that it was the paxil causing it, along with my, er, anorgasmia to sound somewhat not like a sex-obsessed teenager. So, I went back once again, and explained my situation and said i wanted to try something else that wouldn't make me so fat. They put me back on prozac. No joke, less than 2 days after stopping paxil, i felt amazingly horrible all over again. I was always really dizzy and light-headed and nautious as well. about 4 days after stopping paxil, I had somewhat of my own "episode" getting aggrivated at tiny things, bursting into a crying fit, shaking, edgy, it was horrible. So for about a week i was feeling like crap. I assumed it was because i wasn't ready to stop taking the anti-depressant, and would be fine as soon as i started taking th prozac. now, a week and a half later, I'm fine. I feel just as good as i did when i was on the paxil, and i'm not taking anything, not to mention the sudden dissapearance of my "anorgasmia". Finally, getting to the actual question, was that whole episode for real, and should i continue with an antidepressant, or could that have been some sort of withdrawel symptom along with the nausia and dizziness? I would really like to stop taking drugs, but it's scary in the middle of the school year. My therapist and I have been convinced that my rather unhappy/aggrivating/stressfull... life at home with the parents was the cause of my depression in the first time, so it is very plausible that getting away from home may have been just what i needed. So, FINALLY concluding (YAY!), i would largely welcome any comments at all on anything i've said, AND would even more appreciate to know if the one hell-week was me, or just a withdrawel thing? Thanks so much, I"M FINALLY DONE!!




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Erin thread:16396